Hail, East Feliciana
- When
- January 10, 9:20 AM CST
- Where
- East Feliciana County, Clinton
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.870, -91.030
Golfball size hail was observed.
A strong cold front associated with a vigorous upper level disturbance produced scattered strong to severe thunderstorms over southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
A strong cold front associated with a vigorous upper level disturbance produced scattered strong to severe thunderstorms over southeast Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jan 10, 7:58 AM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 758 AM CST THU JAN 10 2008 .UPDATE... UPDATED GRIDS AND WILL UPDATE TEXT PRODUCTS SHORTLY. FIRST UPDATE WAS FOR CANCELLATION OF DENSE FOG ADVISORY AND SECOND UPDATE IS FOR RECENTLY ISSUED TORNADO WATCH 16 WHICH IS IN EFFECT FOR PORTIONS OF THE NORTH AND WEST FORECAST AREA UNTIL 4 PM. && .PREV DISCUSSION... /ISSUED 452 AM CST THU JAN 10 2008/ SHORT TERM... MOST OF OUR ACTIVE WEATHER OVER THE NEXT WEEK WILL OCCUR TODAY AND TONIGHT. FIRST CONCERN EARLY THIS MORNING IS THE AREAS OF DENSE FOG THAT HAVE BEEN REPORTED SINCE LATE EVENING. THE FOG HAS NOT BEEN WIDESPREAD AND CONSISTENTLY PRODUCING VISIBILITIES OF 1/4 MILE OR LESS...HOWEVER...IT IS STILL PREVALENT ENOUGH TO JUSTIFY KEEPING THE DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM. INCREASING BOUNDARY LAYER WINDS...INSTABILITY...AND SHOWERS SHOULD CAUSE THE FOG TO LIFT AND VISIBILITIES TO IMPROVE BY MID MORNING. THE MAIN CONCERN TODAY IS SEVERE THUNDERSTORM AND HEAVY RAIN POTENTIAL. WATER VAPOR LOOPS SHOW A WELL DEFINED SHORTWAVE TROUGH MOVING EAST ACROSS THE PLAINS STATES WITH AN UPPER JET SPEED MAX LIFTING OUT OF CENTRAL TX INTO THE OZARKS. AT THE SURFACE...LOW PRESSURE IS WAY UP IN KS WITH A COLD FRONT EXTENDING SOUTH INTO CENTRAL TX. THE SHORTWAVE AND COLD FRONT ARE EXPECTED TO MAINTAIN THEIR INTENSITY AS THEY MOVE EASTWARD INTO THE LOWER MS VALLEY TODAY AND TONIGHT. UPPER LEVEL DIVERGENCE WILL BE HIGH AND COINCIDENT WITH THE STRONG LOW LEVEL MOISTURE FLUX CONVERGENCE ASSOCIATED WITH THE FRONTAL BAND. VERTICAL SHEAR WILL BE VERY FAVORABLE FOR SEVERE THUNDERSTORMS. INSTABILITY IS NOT EXPECTED TO BE HIGH...BUT MODEST BOUYANCY WITH CAPES OF 500 TO 1000 J/KG ARE LIKELY AS SURFACE DEWPOINTS ARE LIKELY TO REMAIN IN AT LEAST THE MID TO UPPER 60S AHEAD OF THE FRONT. THE ENTIRE AREA IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH ALL MODES AND TYPES OF SEVERE WEATHER POSSIBLE FROM DISCREET SUPERCELLS...AND LINES WITH LEWPS AND BOWS ALONG THE MAIN LINE. THE AREA WITH THE HIGHEST VALUES OF SHEAR AND INSTABILITY IS LIKELY TO BE OVER AREAS NORTH OF LAKE PONTCHARTRAIN AND ACROSS SOUTH MS...AND A PORTION OF THIS AREA COULD BE UPGRADED TO A HIGHER RISK OF SEVERE LATER ONCE AREAS OF BETTER SURFACE HEATING BECOME ESTABLISHED. THE MOST ACTIVE TIME OF THUNDERSTORMS...SEVERE POTENTIAL...AND HEAVY RAINFALL WILL BE IN THE AFTERNOON FROM THE MCCOMB AREA TO NEAR BATON ROUGE...AND DURING THE LATE AFTERNOON AND EVENING HOURS FROM THE NEW ORLEANS AREA TO THE MS GULF COAST. THE COLD FRONT WILL MOVE THROUGH THE FORECAST AREA DURING THE LATE AFTERNOON AND EVENING HOURS AND RAIN WILL GENERALLY DIMINISH AND END WITH THE FRONTAL PASSAGE. COOLER AND DRIER AIR WILL MAKE ITS WAY INTO THE AREA LATER TONIGHT INTO FRIDAY AND SATURDAY. LONG TERM... AM KEEPING A DRY FORECAST THIS WEEKEND DESPITE AN OCCASIONAL /LIKE THE LATEST 06Z/ GFS RUN WHICH SHOWS A VERY POTENT SHORTWAVE TROUGH MOVING NEAR THE NORTHWEST AND CENTRAL GULF COAST SATURDAY NIGHT AND SUNDAY MORNING WITH RAIN SPREADING INLAND ACROSS THE FORECAST AREA. THE ECMWF CONTINUES TO SHOW A WEAKER UPPER SYSTEM AND ONLY MODEST SURFACE LOW DEVELOPMENT FROM THE CENTRAL INTO THE NORTHEAST GULF WITH SOME THREAT OF RAIN OVER THE COASTAL WATERS...AND WILL CONTINUE TO FAVOR THAT SOLUTION. ANOTHER WEATHER SYSTEM MAY BRING THE NEXT THREAT OF SHOWERS AND POSSIBLE THUNDERSTORMS THURSDAY INTO FRIDAY. AVIATION... VIS AND CIGS ARE GOING TO STAY WITHIN IFR CRITERIA UNTIL AFTER SUNRISE. WARMING AND STRONGER WINDS SHOULD DISPERSE THE FOG INTO LOW AND MID LEVEL DECKS BY MID MORNING OVER ALL TERMINALS. WINDS WILL GENERALLY BE VEERING FROM SOUTHEAST TO SOUTH OVER THE TAF PERIOD AND WILL REMAIN IN THE 10 KT RANGE DURING THE EARLY MORNING. THESE WINDS ARE EXPECTED TO INCREASE TO THE 15 KNOT RANGE BY LATE MORNING FOR ALL SITES. THERE IS ALSO A POSSIBILITY OF THUNDERSTORMS AT EACH TERMINAL STARTING AROUND NOON THROUGH MIDNIGHT FROM WEST TO EAST AS THE COLD FRONT MOVES THROUGH THE AREA. MARINE... NO MAJOR HEADLINES EXPECTED THROUGH TONIGHT. WILL HEADLINE FOR SCC(SMALL CRAFT EXERCISE CAUTION) AS SOUTHERLY WINDS INCREASE TO THE 15 TO 20 KNOT RANGE TODAY. SEA FOG WILL CONTINUE TO AFFECT THE NEAR SHORE COASTAL WATERS THROUGH ABOUT 10 AM. WINDS WILL GENERALLY BE SOUTHERLY AT 15 KTS TONIGHT BEFORE A COLD FRONT MOVES THROUGH THE REGION. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND INCREASE TO AROUND 20 KTS. SEAS WILL BUILD BEHIND THE FRONT AND TOP OUT AROUND 6 FEET BY THE 30 MILE MARKER. SEAS WILL BE LESS THAN 6 FEET WITH DISTANCES CLOSER TO SHORE. THE SURFACE HIGH WILL SLIDE EASTWARD ON SATURDAY CAUSING WINDS TO BECOME MORE EASTERLY AND SEAS TO SUBSIDE. ANOTHER SURFACE LOW IS EXPECTED TO DEVELOP OVER THE GULF AND MOVE NORTHEASTWARD STAYING SOUTH OF THE COASTAL WATERS. HIGH PRESSURE AGAIN BUILDS INTO THE COASTAL WATERS ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 43 60 37 / 90 60 10 0 BTR 74 46 62 39 / 90 60 10 0 MSY 75 51 61 45 / 70 80 10 0 GPT 73 50 62 40 / 60 80 10 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 724 AM CST THU JAN 10 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-101800- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 724 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT OTHER THAN SOME LINGERING DENSE FOG OVER PORTIONS OF LAKE PONTCHARTRAIN EARLY THIS MORNING...FOG IS NO LONGER EXPECTED TO BE A PROBLEM OVER OTHER AREAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING...THEN THUNDERSTORMS WILL BECOME NUMEROUS AHEAD OF A COLD FRONT THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... GENERALLY IN THE LATE MORNING AND AFTERNOON FROM THE BATON ROUGE AREA OF EAST CENTRAL LOUISIANA INTO SOUTHWEST MISSISSIPPI...AND SOUTH AND EAST TO AREAS NORTH AND WEST OF LAKE PONTCHARTRAIN. THE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TO SPREAD SOUTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS THE GREATER NEW ORLEANS AREA AND COASTAL SECTIONS OF SOUTHEAST LOUISIANA...INTO COASTAL SECTIONS OF MISSISSIPPI. THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WITH THE HIGHEST RISK ACROSS AREAS NORTH OF LAKE PONTCHARTRAIN AND ACROSS SOUTH MISSISSIPPI. AREAS OF HEAVY RAIN ARE ALSO EXPECTED OVER PORTIONS OF THE AREA TODAY INTO THIS EVENING. WIDESPREAD RAINFALL AMOUNTS AROUND ONE INCH ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS OF 2 TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER THIS MORNING...AND ESPECIALLY THIS AFTERNOON AND EVENING. 22
LAZ034>036-046>048-101530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 844 AM CST THU JAN 10 2008 ...STRONG THUNDERSTORM AFFECTING THE FELICIANAS...POINTE COUPEE PARISH...AND NORTHERN PORTIONS OF BATON ROUGE... AT 843 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR KROTZ SPRINGS...OR ABOUT 3 MILES SOUTHWEST OF LIVONIA...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... NEW ROADS AND ERWINVILLE AT 900 AM. ST. FRANCISVILLE AT 915 AM. ZACHARY AT 930 AM. WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
The national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Golfball size hail was observed.
Thunderstorm winds overturned a large bleacher at a ballfield.
Nickel size hail was reported just west of Greensburg and at several other sites across the parish.
A tornado briefly touched down damaging several industrial buildings of a farm equipment dealer near the intersection of Louisiana Highway 3131 and Louisiana Highway 1. Several large doors were blown in and a large portion of a roof was torn off. In addition, several windows were broken. Pieces of debris were scattered about one quarter mile into an open field and trees. Also, a nearby railroad safety cross arm was broken or sheared off from its mount.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyThe tornado archive for Louisiana, 2008Warnings in Louisiana, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 76609, 76610, 76611, 76608.